Alert archive / Washington / Gale Warnings in 2016

Gale Warning 37, NWS Seattle, WA

April 3, 2016

NWS Seattle, WA issued this gale warning at Apr 3, 2016, 8:52 AM PDT. It took effect at Apr 4, 2016, 4:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2016, 8:52 AM PDT (15:52 UTC)
In effect from
Apr 4, 2016, 4:00 AM PDT
Expired
Apr 4, 2016, 2:42 PM PDT
In force
11 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

838 
WHUS76 KSEW 031552
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
852 AM PDT SUN APR 3 2016

PZZ131-132-040000-
/O.UPG.KSEW.GL.A.0022.160404T1300Z-160405T0100Z/
/O.NEW.KSEW.GL.W.0037.160404T1100Z-160405T0100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 AM PDT SUN APR 3 2016

...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 4 AM TO 6 PM PDT MONDAY. THE GALE WATCH IS
NO LONGER IN EFFECT. 

* WINDS...WEST WIND 25 TO 35 KNOTS.

* WAVES/SEAS...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-040000-
/O.EXT.KSEW.SC.Y.0076.160404T0600Z-160405T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
852 AM PDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT MONDAY...

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 4 FEET AT 10 
  SECONDS TONIGHT BECOMING WEST SOUTHWEST 6 OR 7 FEET MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-040000-
/O.EXT.KSEW.SC.Y.0076.160404T0800Z-160405T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
852 AM PDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 5 PM PDT MONDAY...

* WINDS...SOUTH WIND 15 TO 25 KNOTS LATE TONIGHT BECOMING WEST 
  EARLY MONDAY. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SOUTHWEST SWELL 4 OR 5 
  FEET AT 10 TO 13 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-040000-
/O.CON.KSEW.SC.Y.0076.160404T0900Z-160405T0100Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
852 AM PDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM PDT
MONDAY...

* WINDS...SOUTHWEST WIND 15 TO 30 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
945 
WHUS76 KSEW 032147
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
247 PM PDT SUN APR 3 2016

PZZ131-132-040600-
/O.CON.KSEW.GL.W.0037.160404T1100Z-160405T0100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
247 PM PDT SUN APR 3 2016

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM PDT MONDAY...

* WINDS...WEST WIND 25 TO 35 KNOTS.

* WAVES/SEAS...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-040600-
/O.EXT.KSEW.SC.Y.0076.160404T0400Z-160405T0700Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
247 PM PDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT PDT MONDAY NIGHT...

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 4 FEET AT 10 
  SECONDS TONIGHT BECOMING WEST SOUTHWEST 6 OR 7 FEET MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-040600-
/O.EXT.KSEW.SC.Y.0076.160404T0800Z-160405T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
247 PM PDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 6 PM PDT MONDAY...

* WINDS...SOUTH WIND 15 TO 25 KNOTS LATE TONIGHT BECOMING WEST 
  EARLY MONDAY. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SOUTHWEST SWELL 4 OR 5 
  FEET AT 10 TO 13 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-040600-
/O.EXT.KSEW.SC.Y.0076.160404T1000Z-160405T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
247 PM PDT SUN APR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM MONDAY TO 3 AM PDT
TUESDAY...

* WINDS...SOUTHWEST WIND 15 TO 30 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
478 
WHUS76 KSEW 040421
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
921 PM PDT SUN APR 3 2016

PZZ131-132-041230-
/O.CON.KSEW.GL.W.0037.160404T1100Z-160405T0100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
921 PM PDT SUN APR 3 2016

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM PDT MONDAY...

* WINDS...WEST WIND 25 TO 35 KNOTS.

* WAVES/SEAS...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-041230-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-160405T0700Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
921 PM PDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT MONDAY
NIGHT...

* WINDS...SOUTH WIND 15 TO 25 KNOTS BECOMING WEST EARLY MONDAY
  MORNING. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 4 FEET AT 10 
  SECONDS TONIGHT BECOMING WEST SOUTHWEST 6 OR 7 FEET MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-041230-
/O.CON.KSEW.SC.Y.0076.160404T0800Z-160405T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
921 PM PDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM PDT
MONDAY...

* WINDS...SOUTH WIND 15 TO 25 KNOTS LATE TONIGHT BECOMING WEST 
  EARLY MONDAY. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SOUTHWEST SWELL 4 OR 5 
  FEET AT 10 TO 13 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-041230-
/O.CON.KSEW.SC.Y.0076.160404T1000Z-160405T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
921 PM PDT SUN APR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO 3 AM
PDT TUESDAY...

* WINDS...SOUTHWEST WIND 15 TO 30 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
748 
WHUS76 KSEW 040954
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 AM PDT MON APR 4 2016

PZZ131-132-041800-
/O.CON.KSEW.GL.W.0037.160404T1100Z-160405T0100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
254 AM PDT MON APR 4 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WINDS...WEST WIND 25 TO 35 KNOTS.

* WAVES/SEAS...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-041800-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-160405T0700Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
254 AM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SOUTHWEST SWELL 7 FEET
  AT 8 SECONDS TODAY AND 8 FEET AT 10 SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-041800-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-160405T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
254 AM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 7 FEET AT 8
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-041800-
/O.CON.KSEW.SC.Y.0076.160404T1000Z-160405T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
254 AM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
634 
WHUS76 KSEW 041545
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PDT MON APR 4 2016

PZZ131-132-042345-
/O.CON.KSEW.GL.W.0037.000000T0000Z-160405T0100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
845 AM PDT MON APR 4 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WINDS...WEST WIND 25 TO 35 KNOTS.

* WAVES/SEAS...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-042345-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-160405T0700Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
845 AM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SOUTHWEST SWELL 7 FEET 
  AT 8 SECONDS TODAY AND 8 FEET AT 10 SECONDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-042345-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-160405T0100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
845 AM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 7 FEET AT 8 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-042345-
/O.CON.KSEW.SC.Y.0076.000000T0000Z-160405T1000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
845 AM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
250 
WHUS76 KSEW 042142
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
242 PM PDT MON APR 4 2016

PZZ131-132-050545-
/O.CAN.KSEW.GL.W.0037.000000T0000Z-160405T0100Z/
/O.EXB.KSEW.SC.Y.0076.000000T0000Z-160405T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* WINDS/WAVES...WEST WIND 15 TO 30 KT WITH 2 TO 5 FT WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-042245-
/O.CAN.KSEW.SC.Y.0076.000000T0000Z-160405T0700Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
242 PM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ134-050545-
/O.EXB.KSEW.SC.Y.0076.000000T0000Z-160405T1200Z/
ADMIRALTY INLET-
242 PM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* WINDS/WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-050300-
/O.EXT.KSEW.SC.Y.0076.000000T0000Z-160405T0300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
242 PM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS/WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES.
  WEST SWELL 7 FT AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-050545-
/O.EXT.KSEW.SC.Y.0076.000000T0000Z-160405T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
242 PM PDT MON APR 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS/WAVES...SOUTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 3, 8:30 AM PDT, 22 minutes earlier.

Area forecast discussion, Apr 3, 8:30 AM PDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 AM PDT SUN APR 3 2016

.SYNOPSIS...HIGH PRESSURE OVER THE PACIFIC NORTHWEST WILL SHIFT
EASTWARD THIS AFTERNOON. A COLD FRONT WILL SWEEP ACROSS THE AREA
TONIGHT. THE TRAILING TROUGH WILL USHER IN A COOLER AND UNSTABLE AIR
MASS WITH SHOWERS...ISOLATED THUNDERSTORMS...AND LOCALLY WINDY
CONDITIONS ON MONDAY. THE SNOW LEVEL WILL FALL TO THE HIGHER CASCADE
PASSES ON MONDAY. A STRONG RIDGE WILL DEVELOP WEDNESDAY AND THURSDAY
WITH TEMPERATURES WARMING WELL INTO THE 70S THURSDAY AND FRIDAY.

&&

.SHORT TERM...UPPER LEVEL RIDGING IS MOVING ACROSS WESTERN
WASHINGTON THIS MORNING WHILE HIGH PRESSURE OVER THE INTERIOR IS
SHIFTING EASTWARD. A COLD FRONT...NOW SITTING NEAR 131W...WILL MOVE
ONTO THE WASHINGTON COAST THIS EVENING THEN INLAND LATER TONIGHT.
WITH THE APPROACHING FRONT...LOW LEVEL PRESSURE GRADIENTS ARE
OFFSHORE. DESPITE THE AREAS OF MID AND HIGH LEVEL CLOUDS STREAMING
ACROSS THE INTERIOR THIS MORNING...IT APPEARS THAT TEMPERATURES THIS
AFTERNOON WILL TOP OUT IN THE MID TO UPPER 60S IN MANY PLACES...2-3
DEGREES HIGHER THAN THE CURRENT FORECAST. A QUICK SHORT TERM
FORECAST UPDATE WAS ISSUED THIS MORNING TO ACCOUNT FOR THE
ANTICIPATED WARMER CONDITIONS TODAY.

RAIN WILL LIKELY MOVE ONTO THE COAST AROUND 5 PM THEN WILL SPREAD
RAPIDLY EASTWARD INTO THE INTERIOR THIS EVENING. WITH SOUTHERLY
PRESSURE GRADIENTS ...NEARLY 4 MB KOLM-KBLI WITH THE FRONT... EXPECT
IT TO GET WINDY OVERNIGHT WITH THE FRONT AND AFTER IT PASSES IN THE
PUGET SOUND LOWLANDS. THE PRECIPITATION AND WIND FORECASTS ARE WELL
COVERED IN THE GOING FORECASTS.

THE AIR MASS WITH MONDAYS PASSING UPPER LEVEL TROUGH WILL BE COOL
AND UNSTABLE AS 500 MB TEMPERATURES WITH THE COLD POOL IN THE TROUGH
DROPPING TO AROUND -33C DURING THE AFTERNOON. THE HIRES ARW AND THE
12Z NAM12 BOTH SHOW INSTABILITY MARGINAL AT BEST FOR TSTMS WITH CAPE
VALUES ONLY 100J/KG AND LIFTED INDICES ONLY NEAR 0. BUT ONSHORE FLOW
WILL BE STRONG AND IT APPEARS THAT THERE WILL BE CONVERGENCE ZONE
ACTIVITY THAT WILL BEGIN OVER THE N PUGET SOUND AREA THEN SLIDE S
TOWARD THE SEATTLE METRO AREA DURING THE AFTERNOON HOURS. MODEL
OUTPUT STATISTICS CONTINUE TO SHOW A 15-30 PERCENT CHANCE OF TSTMS
ON MONDAY. WILL LEAVE THE ISOLATED TSTMS IN THE FORECAST FOR MONDAY
AT THIS TIME.

SNOW LEVELS FALL TO NEAR 3500 FEET MONDAY AFTERNOON AND EVENING WITH
STRONG ONSHORE FLOW AND CONVERGENCE ZONE ACTIVITY. SNOWFALL AMOUNTS
IN THE HIGHER PASSES AND PLACES LIKE MT BAKER AND PARADISE RANGER
STATION COULD GET HIGH ENOUGH TO JUSTIFY MARGINAL WINTER WEATHER
ADVISORIES LATE MONDAY MORNING THROUGH MONDAY EVENING. WILL TAKE A
LOOK AT THE COMPLETE 12Z MODEL SUITE BEFORE MAKING A DECISION AND
WILL ISSUE ANY ADVISORIES IF NEEDED WITH THE AFTERNOON FORECAST
PACKAGE.

ONSHORE FLOW AND SHOWER ACTIVITY DECREASE MONDAY NIGHT AS THE UPPER
TROUGH PULLS OFF TO THE EAST. THEN A WARM FRONT LIFTS NORTHEAST
ACROSS THE AREA TUESDAY AND TUESDAY NIGHT. LATEST MODEL GUIDANCE NOW
SHOWS RATHER LIGHT PRECIPITATION AMOUNTS WITH THIS WARM FRONT...
MAINLY ON THE OLYMPIC PENINSULA. ALBRECHT

.LONG TERM...FROM THE PREVIOUS LONG TERM DISCUSSION...MODELS HAVE
TRENDED STRONGER WITH THE RIDGE AMPLIFICATION OVER THE REGION
WEDNESDAY THROUGH THURSDAY. 500 MB HEIGHTS EXCEED 5800M BY THURSDAY
ON BOTH THE GFS AND ECMWF. WITH LIGHT OR OFFSHORE FLOW...HIGHS COULD
REACH THE MID/UPPER 70S OR EVEN NEAR 80 INLAND FROM THE WATER ON
THURSDAY. AVERAGE HIGHS ARE ONLY IN THE UPPER 50S THIS TIME OF YEAR
SO HIGH TEMPERATURES ON THURSDAY COULD BE +20F ABOVE NORMAL.

MODELS VARY ON THE RIDGE POSITION AND STRENGTH BY FRIDAY AND
SATURDAY. THE GFS SHOWS A MARINE PUSH DEVELOPING LATE FRIDAY
AFTERNOON BUT PROBABLY AFTER MANY AREAS REACH THE 70S ONCE AGAIN.
UPPER HEIGHTS ON THE ECMWF COME DOWN A LOW QUICKER WITH A STRONGER
TROUGH DIGGING SWD OUT OF B.C. FRIDAY INTO SATURDAY. THIS COULD
RESULT IN COOLER HIGHS THAN CURRENTLY FORECAST. WILL LEAVE
TEMPERATURES ALONE FOR NOW UNTIL THERE IS BETTER AGREEMENT. ONE
OTHER DIFFERENCE NOTED IS THE SLY MOISTURE FEED SHOWN BY THE GFS
FRIDAY WHICH COULD GENERATE SOME LIGHT RAIN. GIVEN THE OTHER DRY
MODEL SOLUTIONS THE GFS IS BEING DISCOUNTED FOR NOW. THE FORECAST
REMAINS DRY INTO SATURDAY WITH NO CLEAR SIGNAL FROM MODELS ON A
MAJOR PATTERN CHANGE.  MERCER

&&

.AVIATION...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON THIS
MORNING WITH UPPER LEVEL RIDGE AXIS NOW EAST OF THE CASCADES. WEAK
OFFSHORE LOW LEVEL FLOW WILL CONTINUE TODAY AS AN OFFSHORE FRONTAL
SYSTEM APPROACHES THE REGION. THE FRONTAL SYSTEM WILL MOVE THROUGH
THE FORECAST AREA TONIGHT THROUGH MONDAY MORNING WITH STRONGER
SOUTHERLY/ONSHORE FLOW...INCREASING MOISTURE...AND DETERIORATING
CONDITIONS.

BKN-OVC090 ACROSS THE FORECAST AREA THIS MORNING WITH LOCAL 4-6SM
BR...AND WE SHOULD SEE ONLY MID AND HIGH LEVEL CLOUDS INCREASING
THROUGH EARLY EVENING. CONDITIONS SHOULD DETERIORATE FAIRLY QUICKLY
LATER THIS EVENING WITH WIDESPREAD MVFR AND LOCAL IFR CONDITIONS
THROUGH MONDAY MORNING.

KSEA...SOUTHEAST WIND 3-6 KT...BECOMING SOUTHERLY 6-10 KT THIS
AFTERNOON AND RISING TO 14-22 KT GUSTING 30 KT LATE THIS EVENING.
RAIN SHOULD BEGIN AT KSEA AROUND 11 PM...WITH CONDITIONS
DETERIORATING TO OVC015-025. MCDONNAL

&&

.MARINE...LIGHT OFFSHORE SURFACE GRADIENTS WILL CONTINUE TODAY. A
COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE THIS EVENING AND
THE INLAND WATERS OF WESTERN WASHINGTON AFTER MIDNIGHT. THE FRONT
AND ESPECIALLY THE STRONG ONSHORE FLOW FOLLOWING IT SHOULD BRING
SOLID SMALL CRAFT ADVISORY SOUTHWEST TO WEST WINDS TO ALL
WATERS...WITH GALE FORCE WESTERLIES LIKELY IN THE CENTRAL STRAIT OF
JUAN DE FUCA AND EAST ENTRANCE STRAIT. THE GALE WATCH IS BEING
UPGRADED TO A GALE WARNING WITH THE MORNING FORECAST PACKAGE.

ONSHORE FLOW WILL WEAKEN MONDAY NIGHT AND TUESDAY WITH HIGH PRESSURE
BUILDING INLAND LATE IN THE DAY. THE HIGH WILL SHIFT EAST OF THE
CASCADES WEDNESDAY NIGHT AND THURSDAY WITH LOW LEVEL OFFSHORE FLOW
DEVELOPING. MCDONNAL

&&

.HYDROLOGY...NO RIVER FLOODING IS EXPECTED FOR THE NEXT 7 DAYS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY
     FOR COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO
     60 NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT
     10 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE
     10 TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
     GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
     CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
     GRENVILLE TO CAPE SHOALWATER OUT 10 NM.

     GALE WARNING FROM 4 AM TO 6 PM PDT MONDAY FOR CENTRAL U.S.
     WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
     STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FROM 2 AM TO 6 PM PDT MONDAY FOR NORTHERN
     INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-PUGET SOUND
     AND HOOD CANAL.

     SMALL CRAFT ADVISORY FROM 1 AM TO 5 PM PDT MONDAY FOR WEST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:54 AM PDTGale WatchSEW6 hr
Apr 3, 2:54 AM PDTSmall Craft AdvisorySEW48 hr
Apr 3, 3:07 PM PDTWinter Weather AdvisorySEW33 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.